Cookies?
Library Header Image
LSE Research Online LSE Library Services

The greedy independent set in a random graph with given degrees

Brightwell, Graham, Janson, Svante and Luczak, Malwina (2017) The greedy independent set in a random graph with given degrees. Random Structures and Algorithms, 51 (4). pp. 565-586. ISSN 1042-9832

[img]
Preview
Text - Accepted Version
Download (492kB) | Preview

Identification Number: 10.1002/rsa.20716

Abstract

We analyse the size of an independent set in a random graph on n vertices with specified vertex degrees, constructed via a simple greedy algorithm: order the vertices arbitrarily, and, for each vertex in turn, place it in the independent set unless it is adjacent to some vertex already chosen. We find the limit of the expected proportion of vertices in the greedy independent set as n→∞, expressed as an integral whose upper limit is defined implicitly, valid whenever the second moment of a random vertex degree is uniformly bounded. We further show that the random proportion of vertices in the independent set converges to the jamming constant as n→∞. The results hold under weaker assumptions in a random multigraph with given degrees constructed via the configuration model.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1002/(IS...
Additional Information: © 2017 Wiley Periodicals, Inc.
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 07 Nov 2016 12:22
Last Modified: 20 Jun 2019 02:31
URI: http://eprints.lse.ac.uk/id/eprint/68239

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics